Alert archive / North Carolina / Frost Advisories in 2012

Frost Advisory 3, NWS Newport/Morehead City, NC

April 12, 2012Duplin County, Jones County, North Carolina

NWS Newport/Morehead City, NC issued this frost advisory at Apr 12, 2012, 2:12 PM EDT for Duplin County, Jones County, North Carolina. It took effect at Apr 13, 2012, 4:00 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2012, 2:12 PM EDT (18:12 UTC)
In effect from
Apr 13, 2012, 4:00 AM EDT
Expired
Apr 13, 2012, 7:27 AM EDT
In force
3 hr
Issued by
NWS Newport/Morehead City, NC

Counties Duplin County, NC, Jones County, NC

The radar

The Morehead City radar (KMHX), 74 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

924 
WWUS72 KMHX 121812
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
212 PM EDT THU APR 12 2012

...FROST ADVISORY TONIGHT...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO
THE MIDDLE 30S EARLY FRIDAY MORNING. THIS WILL RESULT IN
WIDESPREAD FROST DEVELOPMENT FOR AREAS AWAY FROM THE IMMEDIATE
COAST.

NCZ090-092-098-130900-
/O.NEW.KMHX.FR.Y.0003.120413T0800Z-120413T1200Z/
DUPLIN-JONES-ONSLOW-
INCLUDING THE CITIES OF...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...MAYSVILLE...POLLOCKSVILLE...
TRENTON...JACKSONVILLE
212 PM EDT THU APR 12 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT
FRIDAY.

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...EARLY FRIDAY MORNING.

* IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
369 
WWUS72 KMHX 130137
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
937 PM EDT THU APR 12 2012

...FROST ADVISORY SOUTHERN PORTION OF EASTERN NORTH CAROLINA TONIGHT...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO
THE MIDDLE 30S BY EARLY FRIDAY MORNING. THIS WILL RESULT IN
WIDESPREAD FROST DEVELOPMENT FOR AREAS AWAY FROM THE IMMEDIATE
COAST.

NCZ090-092-098-131000-
/O.CON.KMHX.FR.Y.0003.120413T0800Z-120413T1200Z/
DUPLIN-JONES-ONSLOW-
INCLUDING THE CITIES OF...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...MAYSVILLE...POLLOCKSVILLE...
TRENTON...JACKSONVILLE
937 PM EDT THU APR 12 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
FRIDAY...

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...EARLY FRIDAY MORNING.

* IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
751 
WWUS72 KMHX 130658
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
258 AM EDT FRI APR 13 2012

...FROST ADVISORY SOUTHERN PORTION OF EASTERN NORTH CAROLINA
EARLY THIS MORNING...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO
THE MIDDLE 30S BY EARLY THIS MORNING. THIS WILL RESULT IN
WIDESPREAD FROST DEVELOPMENT FOR AREAS AWAY FROM THE IMMEDIATE
COAST.

NCZ090-092-098-131200-
/O.CON.KMHX.FR.Y.0003.120413T0800Z-120413T1200Z/
DUPLIN-JONES-ONSLOW-
INCLUDING THE CITIES OF...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...MAYSVILLE...POLLOCKSVILLE...
TRENTON...JACKSONVILLE
258 AM EDT FRI APR 13 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...LOWS IN THE MID 30S.

* TIMING...EARLY FRIDAY MORNING.

* IMPACTS...FROST COULD DAMAGE SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
013 
WWUS72 KMHX 131127
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
727 AM EDT FRI APR 13 2012


NCZ090-092-098-131230-
/O.CAN.KMHX.FR.Y.0003.000000T0000Z-120413T1200Z/
DUPLIN-JONES-ONSLOW-
INCLUDING THE CITIES OF...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...MAYSVILLE...POLLOCKSVILLE...
TRENTON...JACKSONVILLE
727 AM EDT FRI APR 13 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE FROST ADVISORY.

TEMPERATURES ARE BEGINNING TO RISE AND ANY FROST THAT FORMED LAST
NIGHT WILL QUICKLY DISSIPATE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this frost advisory went out at Apr 12, 12:30 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 12, 12:30 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1230 PM EDT THU APR 12 2012

.SYNOPSIS...
COLD HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST THROUGH
FRIDAY. THE HIGH WILL MOVE OFFSHORE SATURDAY AND CONTINUE TO
INFLUENCE THE WEATHER THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DEEP DRY NW FLOW WILL DOMINATE TODAY WTH SFC HIGH PRES CONTINUING
TO BUILD IN FROM THE WEST. EVEN WITH FULL SUN...MAX TEMPS WILL BE
BLO SEASONAL NORMS...WITH LOWER TO POSSIBLY MID 60S INLAND TO
UPPER 50S/NEAR 60 FOR OBX. NW WINDS WILL SLOWLY EASE AS PRES
GRADIENT NEAR 20 MPH MAINLY AT THE COAST WILL CONT THRU EARLY AFTN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
AS OF 300 AM THURSDAY...SFC HIGH CENTER EXTENDING OVER AREA WILL
ALLOW GOOD RADIATIONAL COOLING CONDITIONS DURING EVENING...BUT GDNC
INDICATING MODIFYING AIR MASS WITH MIN TEMPS MAINLY MID 30S AND
ABOVE. GIVEN DRY AIR MASS...WENT SLIGHTLY BELOW GDNC...FOR LOWS
MAINLY 34-37 AND MENTIONED PATCHY FROST FOR ALL BUT IMMEDIATE
COASTAL SECTIONS. FINAL NW FLOW SHRT WV WILL MOVE IN LATE TONIGHT
AND PRODUCE SOME SC-AC OVER NRN SECTIONS BY MORNING.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 245 AM THU...PERIOD WILL START OFF WITH SHORTWAVE TROUGH MOVE
THROUGH THE CAROLINAS EARLY FRI. AT THIS TIME THINK JUST THIS WILL
RESULT IN JUST SLIGHT INCREASE IN CLOUD COVER DUE TO DRY AND
STABLE AIRMASS IN PLACE. SFC HIGH PRESSURE WILL CONTINUE TO BUILD
OVER THE REGION FRI. TEMPS WILL CONTINUE TO MODERATE...AND WITH
N/NW FLOW EXPECT HIGHS FRI IN THE LOWER/UPPER 60S. SFC HIGH PRES
WILL BE CENTERED OVER THE AREA FRI NIGHT...THEN WILL SLIDE OFF THE
SE COAST THROUGH THE WEEKEND AS AN UPPER RIDGE BUILDS ALOFT. UPPER
RIDGING KEEPS THE STORM TRACK N OF THE AREA THROUGH TUE AND EXPECT
DRY CONDITIONS TO PERSIST. S/SWLY FLOW ALLOWS FOR A SIGNIFICANT
WARM UP THROUGH THE WEEKEND WITH HIGHS IN THE M70S SAT AND L/M80S
SUN THROUGH WED INLAND AND ABOUT 5-10 DEGREES COOLER ALONG THE
COAST. THE UPPER RIDGE SLIDES OFF THE COAST TUE AND TUE NIGHT WITH
AN UPPER TROUGH APPROACHING FROM THE W ON WED BRINGING THE NEXT
CHANCE OF PCPN ACROSS THE REGION.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /18Z THURSDAY THROUGH 18Z FRIDAY/...
VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD WITH DRY AIRMASS
PROVIDING LITTLE IF ANY OPPORTUNITY FOR DEVELOPMENT OF FOG
OVERNIGHT. A MINOR SHORT WAVE TROUGH CROSSING THE AREA FRI
MORNING MAY PRODUCE SCT HIGH-BASED STRATCU.

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 245 AM THU...VFR CONDITIONS WILL DOMINATE THROUGH THE EXTENDED
PERIOD AS HIGH PRES WILL BUILD IN FROM THE NW THU...SETTLES OVER THE
AREA FRI AND MOVES OFFSHORE SAT. GENERALLY LIGHT WINDS EXPECTED FRI
AND SAT...THEN GRADIENT TIGHTENS LATE SAT INTO SUN WITH A SYSTEM
PASSING WELL TO THE NORTH AND COULD SEE GUSTS TO AROUND 20 KT SUN.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
SMALL CRAFT ADVISORIES HAVE BEEN DISCONTINUED WITH WINDS AND SEAS
DIMINISHING THROUGH AFTN AS PRES GRADIENT EASES ALONG THE COAST.
WINDS WILL PERSIST IN 10-15 KT RANGE FOR MUCH OF THE MARINE AREA
OVERNIGHT WITH SEAS GENERALLY 2-4 FT.

LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 245 AM THU...OVERALL FAIRLY BENIGN BOATING CONDITIONS WILL
BEGIN THE PERIOD. HIGH PRESSURE WILL CONTINUE OVER THE WATERS FRI
RESULTING IN N/NW WINDS FRI AOB 15KT AND SEAS 2-4FT NORTH OF
OCRACOKE AND 1-3FT SOUTH. WINDS WILL SLOWLY DIMINISH AND VEER
THROUGH THE DAY INTO FRI NIGHT...BECOMING LIGHT AND VARIABLE FRI
NIGHT INTO EARLY SAT AM. HIGH WILL MOVE OFFSHORE SAT...THEN
REMAIN ANCHORED OFF THE SE COAST THROUGH EARLY NEXT WEEK. THIS
WILL RESULT IN FLOW BECOMING S/SW SAT THROUGH MON. EXPECT
GENERALLY S/SW 5-15KT AND SEAS 2-3FT SAT. PRESSURE GRADIENT WILL
TIGHTEN SAT NIGHT INTO MON...AS SYSTEM MOVES WELL NORTH OF THE
AREA. MODELS IN GOOD AGREEMENT SHOWING SW WINDS INCREASING TO
15-25KT SUN AFTERNOON AND SUN NIGHT WITH SEAS BUILDING TO
6FT...HIGHEST LIKELY FOR THE CENTRAL WATERS. AT THIS TIME THINK
SCA CONDITIONS WILL BE PROBABLE. SW WINDS LIKELY TO DIMINISH MON
AS GRADIENT RELAXES SLIGHTLY...TO 10-20KT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JBM
NEAR TERM...JBM/BTC
SHORT TERM...JBM
LONG TERM...CQD
AVIATION...BTC/CQD
MARINE...JBM/BTC/CQD
Hazardous weather outlook, Apr 12, 7:37 AM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
737 AM EDT THU APR 12 2012

NCZ029-044>046-079>081-090>094-098-131145-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-
LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
737 AM EDT THU APR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A COLD AIR MASS WILL BE OVER THE AREA AGAIN TONIGHT AND PATCHY
FROST IS LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-131145-
OUTER BANKS DARE-OUTER BANKS HYDE-
737 AM EDT THU APR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-095-131145-
MAINLAND DARE-CARTERET-
737 AM EDT THU APR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST WILL BE POSSIBLE FOR NORMALLY COLDER INLAND SECTIONS
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in North Carolina, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.